Could light/moderate alcohol consumption cause Dupuytren’s contraction palm nodules?

I am a 60 year old man. I am 6 foot 1inch tall,  165 pounds. I am a healthy non-smoker who drinks 2-3 glasses of wine 4 or 5 nights a week, and rum drinks on vacation. Is this level of alcohol consumption a factor in the nodules on both palms of my hand? If so, I’d like to know your thoughts. I am German/Italian/Irish, but very Sicilian looking. Thanks.

Greetings,

No, this level of alcohol consumption is not likely to be the cause of your hand nodules.  Alcoholism is usually the contributing factor as it relates to liver damage; and it is liver tissue damage that is most often associated with starting Dupuytren’s contracture. 

Please see Could my Dupuytren’s contracture be related to drinking alcohol?

As a final thought, the only way I could see any connection is that if you already have a history of past or current liver disease, and you drank this much, it might possibly contribute to your current hand situation.   TRH  

 

Comments

3 Responses to “Could light/moderate alcohol consumption cause Dupuytren’s contraction palm nodules?”
  1. Jennifer Bishop says:

    I have Dupuytren’s contracture; 59 years old white female. I have been on 80 milig of a statin for several years. I understand statin drugs can be very harmful to the liver, especially at this dose? Since, I have removed it. Do you think this could have caused the Dupuytren’s contracture, since your above reply implies liver disease? I do not drink alcohol but could this high dose of the statin have caused liver damage leading to the Dupuytren’s contracture?

  2. Dr.Herazy says:

    Greeting Jennifer,

    The exact mechanism by which statin drugs lead to Dupuytren’s contracture is only currently speculated, although liver damage is one possibility. If you are concerned about any concurrent liver damage that might have been caused by your statin usage I urge you to share that concern with the doctor who prescribed and monitored that dosage. TRH

  3. Dr.Herazy says:

    Greetings Jennifer,

    I am so sorry for you. Your story is rather typical of many I receive about Xiaflex usage for Dupuytren’s contracture; some are far worse. This is why we caution people to be cautious and ask a load of questions before deciding to go this route. The problem is that, probably like you, the doctor who is going to do the procedure does not discuss in any realistic or accurate details just what can go wrong when Dupuytren’s contracture is treated this way. Please think twice about undertaking any more aggressive drug or surgical procedures to attempt to correct what already has happened to you. You might want to consider the use of Alt Med to see if your body cannot reabsorb and correct some of the excess fibrous tissue that remains of your Dupuytren’s contracture. TRH

Speak Your Mind

Tell us what you're thinking...
and oh, if you want a pic to show with your comment, go get a gravatar!

<< Back To Hand Bump Questions & Answers